Alert archive / Texas / High Wind Warnings in 2013
High Wind Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 22, 2013, 3:15 PM CDT for Beaver County, Texas County, Oklahoma; 11 counties in Texas. It took effect at Mar 23, 2013, 1:00 PM CDT. It was in force for 8 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2013, 3:15 PM CDT (20:15 UTC)
- In effect from
- Mar 23, 2013, 1:00 PM CDT
- Expired
- Mar 23, 2013, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 76 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 2:19 PM CDT | HIGH SUST WINDS 46 | 11 Wnw Bootleg, TX | |
| Mar 23, 3:15 PM CDT | HIGH SUST WINDS 45 | 2 Wnw Hereford, TX | |
| Mar 23, 3:15 PM CDT | NON-TSTM WND GST 61 | 2 Wnw Hereford, TX | |
| Mar 23, 3:33 PM CDT | NON-TSTM WND GST 59 | 1 Nnw Hereford, TX | VIA SCHOOLNET |
| Mar 23, 4:10 PM CDT | NON-TSTM WND DMG | 1 E Wildorado, TX | SEMI TRAILERS BLOWN OVER ON INTERSTATE 40. |
| Mar 23, 4:15 PM CDT | NON-TSTM WND DMG | 5 Wsw Amarillo, TX | DOWNED TREE LIMBS AND KNOCKED OUT POWER WITH ESTIMATED 60 MPH WINDS. |
| Mar 23, 4:30 PM CDT | NON-TSTM WND GST 59 | 2 N Canyon, TX | VIA SCHOOLNET |
| Mar 23, 4:35 PM CDT | NON-TSTM WND GST 59 | 5 Ene Hereford, TX | |
| Mar 23, 4:35 PM CDT | NON-TSTM WND GST 64 | 1 E Bushland, TX | VIA SCHOOLNET |
| Mar 23, 4:36 PM CDT | NON-TSTM WND DMG | Hereford, TX | ROOF BLOWN OFF OF MOBILE HOME IN SOUTH PART OF TOWN. |
| Mar 23, 4:39 PM CDT | NON-TSTM WND GST 58 | 5 W Timbercreek Canyon, TX | 58 MPH WIND GUST REPORTED AT LAKEVIEW ELEMENTARY BETWEEN AMARILLO AND CANYON. |
| Mar 23, 4:41 PM CDT | NON-TSTM WND GST 58 | 4 Wnw Amarillo, TX | GUST OF 58 MPH REPORTED AT WESTERN AND FOREST STREET . |
| Mar 23, 4:48 PM CDT | NON-TSTM WND GST 60 | 7 N Bootleg, TX | WIND GUSTS OF 60 MPH REPORTED AT THE WALCOTT SCHOOL VIA KVII SCHOOLNET. |
| Mar 23, 4:58 PM CDT | NON-TSTM WND GST 61 | 4 W Amarillo, TX | |
| Mar 23, 5:00 PM CDT | NON-TSTM WND DMG | 7 Ne Bushland, TX | WOODEN SHED FLIPPED BY STRONG WINDS ON HEADUARTER ROAD. |
| Mar 23, 5:00 PM CDT | NON-TSTM WND DMG | 8 Nw Amarillo, TX | A ROOF WAS BLOWN OFF A TRAILER IN THE CLIFFSIDE AREA. |
| Mar 23, 5:15 PM CDT | NON-TSTM WND GST 67 | 11 Wnw Bootleg, TX | WIND GUST OF 67 MPH REPORTED BY THE WEST TEXAS MESONET SITE IN BOOTLEG. |
| Mar 23, 5:52 PM CDT | SNOW 1.2 | 1 N Dalhart, TX | |
| Mar 23, 6:00 PM CDT | SNOW 1 | Spearman, TX | |
| Mar 23, 6:14 PM CDT | SNOW 3.5 | Stratford, TX | STILL SNOWING WITH VISIBILITY LESS THAN A QUARTER MILE. |
| Mar 23, 6:15 PM CDT | SNOW 2 | Texline, TX | |
| Mar 23, 6:22 PM CDT | SNOW 2 | Guymon, OK | STILL SNOWING WITH VISIBILITY LESS THAN ONE QUARTER MILE. |
| Mar 23, 6:52 PM CDT | SNOW 2.5 | 4 E Dalhart, TX | |
| Mar 23, 7:00 PM CDT | SNOW 3 | Dalhart, TX | |
| Mar 23, 7:45 PM CDT | SNOW 1.5 | Channing, TX | LOW VISIBILITIES |
| Mar 23, 8:26 PM CDT | SNOW 2.5 | Goodwell, OK | ROADS ARE SLIPPERY |
| Mar 23, 8:31 PM CDT | SNOW 1 | Beaver, OK | STILL SNOWING WITH SLIPPERY ROADS. |
| Mar 23, 8:36 PM CDT | SNOW 1.5 | Forgan, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WWUS74 KAMA 222015 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT FRI MAR 22 2013 OKZ002-003-TXZ001>004-006>008-011-012-016-017-230500- /O.NEW.KAMA.HW.W.0004.130323T1800Z-130324T0600Z/ TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE- HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART... STRATFORD...SPEARMAN...GRUVER...PERRYTON...HARTLEY...CHANNING... DUMAS...BORGER...VEGA...AMARILLO...HEREFORD...CANYON 315 PM CDT FRI MAR 22 2013 ...HIGH WIND WARNING IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY. * EVENT...SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD FRONT MOVES THROUGH THE REGION LATE TOMORROW AFTERNOON AND CONTINUE INTO SATURDAY EVENING. * IMPACTS...MOTORISTS...ESPEICALLY IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD EXERCISE CAUTION IF TRAVELING TOMORROW. IN ADDITION...TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-TXZ005-009-010-013>015-018>020-230500- /O.NEW.KAMA.WI.Y.0006.130323T1800Z-130324T0600Z/ CIMARRON-LIPSCOMB-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...BOOKER...HIGGINS... FOLLETT...MIAMI...CANADIAN...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 315 PM CDT FRI MAR 22 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY. * EVENT...SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD FRONT MOVES THROUGH THE REGION LATE TOMORROW AFTERNOON AND CONTINUE INTO SATURDAY EVENING. * IMPACTS...MOTORISTS...ESPEICALLY IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD EXERCISE CAUTION IF TRAVELING TOMORROW. IN ADDITION...TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
5 follow-up statements
333 WWUS74 KAMA 222018 CCA NPWAMA URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 318 PM CDT FRI MAR 22 2013 OKZ002-003-TXZ001>004-006>008-011-012-016-017-230515- /O.NEW.KAMA.HW.W.0004.130323T1800Z-130324T0600Z/ TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE- HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART... STRATFORD...SPEARMAN...GRUVER...PERRYTON...HARTLEY...CHANNING... DUMAS...BORGER...VEGA...AMARILLO...HEREFORD...CANYON 318 PM CDT FRI MAR 22 2013 ...HIGH WIND WARNING IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY. * EVENT...SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD FRONT MOVES THROUGH THE REGION LATE TOMORROW AFTERNOON AND CONTINUE INTO SATURDAY EVENING. * IMPACTS...MOTORISTS...ESPEICALLY IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD EXERCISE CAUTION IF TRAVELING TOMORROW. IN ADDITION...TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-TXZ005-009-010-013>015-018>020-230515- /O.COR.KAMA.WI.Y.0006.130323T1800Z-130324T0600Z/ CIMARRON-LIPSCOMB-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...BOOKER...HIGGINS... FOLLETT...MIAMI...CANADIAN...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 318 PM CDT FRI MAR 22 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY. * EVENT...SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD FRONT MOVES THROUGH THE REGION LATE TOMORROW AFTERNOON AND CONTINUE INTO SATURDAY EVENING. * IMPACTS...MOTORISTS...ESPEICALLY IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD EXERCISE CAUTION IF TRAVELING TOMORROW. IN ADDITION...TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
209 WWUS74 KAMA 230443 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1143 PM CDT FRI MAR 22 2013 OKZ002-003-TXZ001>004-006>008-011-012-016-017-231245- /O.CON.KAMA.HW.W.0004.130323T1800Z-130324T0600Z/ TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE- HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART... STRATFORD...SPEARMAN...GRUVER...PERRYTON...HARTLEY...CHANNING... DUMAS...BORGER...VEGA...AMARILLO...HEREFORD...CANYON 1143 PM CDT FRI MAR 22 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY... * EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE WESTERN AND NORTH CENTRAL TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD FRONT MOVES THROUGH THE REGION SATURDAY AFTERNOON AND CONTINUE INTO EARLY SATURDAY EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATE SATURDAY EVENING. * IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD EXERCISE CAUTION IF TRAVELING SATURDAY. IN ADDITION...TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-TXZ005-009-010-013>015-018>020-231245- /O.CON.KAMA.WI.Y.0006.130323T1800Z-130324T0600Z/ CIMARRON-LIPSCOMB-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...BOOKER...HIGGINS... FOLLETT...MIAMI...CANADIAN...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 1143 PM CDT FRI MAR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT SUNDAY... * EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD FRONT MOVES THROUGH THE REGION SATURDAY AFTERNOON AND CONTINUE INTO EARLY SATURDAY EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATE SATURDAY EVENING. * IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40...SHOULD EXERCISE CAUTION IF TRAVELING SATURDAY. IN ADDITION...TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
735 WWUS74 KAMA 231006 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 506 AM CDT SAT MAR 23 2013 OKZ002-003-TXZ002>004-008-231800- /O.CAN.KAMA.HW.W.0004.130323T1800Z-130324T0600Z/ /O.EXB.KAMA.WI.Y.0006.130323T2000Z-130324T0600Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-HUTCHINSON- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BORGER 506 AM CDT SAT MAR 23 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE CENTRAL AND NORTHERN TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD FRONT MOVES THROUGH THE REGION THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATER THIS EVENING. * IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40... SHOULD EXERCISE CAUTION IF TRAVELING SATURDAY. IN ADDITION... TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ001-006-007-011-012-016-017-231800- /O.EXT.KAMA.HW.W.0004.130323T2000Z-130324T0600Z/ DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS... VEGA...AMARILLO...HEREFORD...CANYON 506 AM CDT SAT MAR 23 2013 ...HIGH WIND WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT SUNDAY... * EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE WESTERN TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS ARE EXPECTED AHEAD OF A COLD FRONT THIS AFTERNOON BUT WILL REMAIN STRONG BEHIND THE COLD FRONT THROUGH EARLY THIS EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATER THIS EVENING. * IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40... SHOULD EXERCISE CAUTION IF TRAVELING SATURDAY. IN ADDITION... TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-TXZ005-009-010-013>015-018>020-231800- /O.EXT.KAMA.WI.Y.0006.130323T2000Z-130324T0600Z/ CIMARRON-LIPSCOMB-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...BOOKER...HIGGINS... FOLLETT...MIAMI...CANADIAN...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 506 AM CDT SAT MAR 23 2013 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT SUNDAY... * EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD FRONT MOVES THROUGH THE AREA THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATER THIS EVENING. * IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40... SHOULD EXERCISE CAUTION IF TRAVELING SATURDAY. IN ADDITION... TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JACKSON/SIMPSON
091 WWUS74 KAMA 231745 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1245 PM CDT SAT MAR 23 2013 TXZ001-006-007-011-012-016-017-240200- /O.CON.KAMA.HW.W.0004.130323T2000Z-130324T0600Z/ DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS... VEGA...AMARILLO...HEREFORD...CANYON 1245 PM CDT SAT MAR 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * EVENT...SUSTAINED WEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE WESTERN TEXAS PANHANDLE. * TIMING...STRONG WEST WINDS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...AND REMAIN STRONG EVEN BEHIND A COLD FRONT. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATER THIS EVENING. * IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADS SUCH AS INTERSTATE 40... SHOULD EXERCISE CAUTION IF TRAVELING TODAY. IN ADDITION... TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001>003-TXZ002>005-008>010-013>015-018>020-240200- /O.CON.KAMA.WI.Y.0006.130323T2000Z-130324T0600Z/ CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER... HIGGINS...FOLLETT...BORGER...MIAMI...CANADIAN...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON... WELLINGTON 1245 PM CDT SAT MAR 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE CENTRAL AND EASTERN TEXAS PANHANDLE. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WHEN A COLD FRONT MOVES THROUGH THE REGION THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING. WINDS ARE EXPECTED TO SLOWLY DIMINISH LATER THIS EVENING. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELING SATURDAY. IN ADDITION... TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. SOME LOCATIONS IN THE WIND ADVISORY MAY ALSO SEE LIGHT SNOW ACCUMULATIONS. ANY SNOW...COMBINED WITH THESE STRONG WINDS COULD LEAD TO AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
046 WWUS74 KAMA 240200 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 900 PM CDT SAT MAR 23 2013 TXZ001-006-007-011-012-016-017-240300- /O.CAN.KAMA.HW.W.0004.000000T0000Z-130324T0600Z/ DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS... VEGA...AMARILLO...HEREFORD...CANYON 900 PM CDT SAT MAR 23 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. HOWEVER GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE UNTIL 11 PM. $$ OKZ001>003-TXZ002>005-008>010-013>015-018>020-240300- /O.CAN.KAMA.WI.Y.0006.000000T0000Z-130324T0600Z/ CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER... HIGGINS...FOLLETT...BORGER...MIAMI...CANADIAN...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON... WELLINGTON 900 PM CDT SAT MAR 23 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. HOWEVER GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE UNTIL 11 PM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 22, 12:33 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 22, 12:33 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1233 PM CDT FRI MAR 22 2013 .AVIATION... THE MORNING MVFR CONDITIONS HAVE LIFTED AND ALL TERMINALS ARE SITTING AT VFR WITH SURFACE WINDS SLOWLY TURNING TO THE SOUTH. VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE NEXT 6 TO 12 HOURS BEFORE ANOTHER MVFR/IFR STRATUS DECK FORMS ACROSS THE PANHANDLES. THERE IS A CHANCE LIFR CONDITIONS MAY BRIEFLY EXIST BUT CONFIDENCE ON TIMING IS TOO LOW TO TRY AND PIN DOWN. ALSO KAMA HAS A SLIGHT CHANCE FOR BRIEF SHOWERS AROUND 6Z BUT CONFIDENCE IN OCCURRENCE REMAINS TOO LOW TO MENTION IN A PREVAILING GROUP. AS THIS STRATUS FORMS WINDS WILL BECOME MORE SOUTHWESTERLY PRIOR TO THE PASSAGE OF A MID MORNING COLD FRONT. THE FRONT WILL SHIFT WINDS TO THE NORTHWEST AND CAUSE CEILINGS TO IMPROVE BACK TO VFR. && .PREV DISCUSSION... /ISSUED 725 AM CDT FRI MAR 22 2013/ UPDATE... SENT A QUICK UPDATE TO ADD BLOWING DUST TO THE SATURDAY AFTERNOON FORECAST IN THE WESTERN TX PANHANDLE. MEANT TO ADD THAT WITH THE MAIN PACKAGE BUT IT WAS AN OVERSIGHT. PREV DISCUSSION... /ISSUED 647 AM CDT FRI MAR 22 2013/ AVIATION.../12Z TAFS/ HAVE MODERATE TO HIGH CONFIDENCE OF MVFR CIGS DEVELOPING AT KAMA AND KGUY AFTER 08Z, AND IT'S QUITE LIKELY THERE WILL ALSO BE A BRIEF PERIOD OF IFR CIGS AS WELL. OUR CONFIDENCE IS LOWER THAT MVFR CIGS WILL DEVELOP AT KDHT, SO WE ONLY MENTIONED SCT010 FOR NOW. -RA WILL BE POSSIBLE AT KDHT AND KAMA 01Z-04Z, BUT CONFIDENCE OF OCCURRENCE IS TOO LOW TO MENTION AT THIS TIME. LIGHT N WINDS WILL SWING AROUND TO THE SE AND INCREASE AT ALL THREE TAF SITES AFTER 22Z. IT'S POSSIBLE WINDS COULD SHIFT TO THE NW AT KDHT AT THE VERY END OF THIS TAF PERIOD. JACKSON PREV DISCUSSION... /ISSUED 504 AM CDT FRI MAR 22 2013/ DISCUSSION... ENERGETIC STORM SYSTEM TO AFFECT THE PANHANDLES SATURDAY... THE FORECAST REMAINS A COMPLICATED ONE...ESPECIALLY THROUGH THIS WEEKEND. A PROGRESSIVE YET MODESTLY AMPLIFIED UPR PATTERN WILL BRING SOME MAJOR CHANGES TO THE PANHANDLES OVER THE WEEKEND AS THE AREA GOES FROM HIGHS NEAR 80 YESTERDAY TO HIGHS IN THE 30S AND 40S SUN AND MON. MOST READERS OF THIS DISCUSSION ALREADY KNOW...WE DO NOT GENERALLY GO FROM 80 TO 40 WITHOUT SOMETHING ACTIVE IN BETWEEN. THE ACTIVE TRANSITION PERIOD SAT AND SAT NIGHT WILL BE THE FOCUS OF THIS PACKAGE. TODAY... DRY WEATHER IS EXPECTED WITH HIGHS A BIT BELOW NORMAL BUT STILL MILD IN THE 50S AND 60S. TONIGHT... A FEW WAA TYPE RAIN SHOWERS COULD MEANDER ACROSS THE PANHANDLES OVERNIGHT...BUT LITTLE APPRECIABLE RAINFALL IS EXPECTED. SOUTHERLY WINDS AND CLOUD COVER SHOULD KEEP LOWS WELL ABOVE GUIDANCE AND HAVE TACKED ABOUT 3-5 DEGREES ONTO GUIDANCE NUMBERS IN MOST LOCATIONS. SATURDAY AND SATURDAY NIGHT... THIS PERIOD REMAINS THE DIFFICULT PART OF THE FORECAST. HAVE CONTINUED TO PREDOMINATELY FOLLOW THE NAM FOR THIS PACKAGE. A DRASTIC SPREAD OF WEATHER WILL AFFECT THE PANHANDLES...WITH RAIN CHANCES INCREASING IN THE NRN PANHANDLES SAT AFTERNOON WHILE DUST MAY BE BLOWING IN THE SWRN PANHANDLES. A COLD FRONT WILL SHOVE THROUGH THE AREA FROM NORTH TO SOUTH SAT...WITH A TIGHTENING GRADIENT PRODUCING WIND ADVISORY AND POSSIBLY HIGH WIND WARNING CRITERIA NW WINDS BEHIND THE FRONT LATE SAT AFTERNOON AND SAT EVENING. HIGHS WILL BE VERY TRICKY...WITH A LATER COLD FRONT TIMING POSSIBLY ALLOWING 70S IN THE FAR SOUTH BUT AN EARLIER TIMING LIKELY KEEPING EVERYONE IN THE 50S. HAVE HEDGED TOWARD AN EARLIER TIMING GIVEN RECENT STRENGTH AND SPEED OF COLD AIR DUMPS INTO THE PANHANDLES. SNOW CHANCES... EVEN WITH THE POTENTIALLY FASTER COLD FRONTAL TIMING...THE FIRST CHANCE FOR ACCUMULATING SNOWS IN THE NRN PANHANDLES WILL STILL PROBABLY BE AFTER AT LEAST 5 PM SATURDAY AFTERNOON...LIKELY AFTER 7 PM. BY THIS POINT...ALL MODELS HAVE THE DEEPER SYNOPTIC ASCENT WELL EAST OF THE AREA. THEREFORE...IT APPEARS FAVORABLE THERMAL PROFILES FOR SNOW WILL NOT BE NOTED UNTIL MUCH OF THE PRECIP IS ALREADY OVER. EVEN IF THE CHANGEOVER TO SNOW WERE TO HAPPEN EARLIER...WARM GROUND TEMPS AND DAYTIME HEATING WILL PROVIDE ANOTHER ROADBLOCK TO ACCUMULATIONS. ONCE THE SUN GOES DOWN AND THE LOW LEVELS COOL...THE NE PANHANDLES COULD SEE ABOUT 1-3 INCHES OF WRAP AROUND PRECIP SAT EVENING...BUT THIS COULD CREATE NEAR BLIZZARD CONDITIONS IF THE SNOW DOES MATERIALIZE. FOR THIS REASON...WILL ISSUE A SPECIAL WEATHER STATEMENT TO RAMP UP AWARENESS. OVERALL... IT APPEARS TOO MANY VARIABLES ARE EITHER TEMPORALLY OR SPATIALLY OUT OF WHACK FOR A BIG SNOW EVENT FOR THE PANHANDLES. HOWEVER...GIVEN ABOVE AVERAGE MODEL SPREAD AND UNCERTAINTY...STAY TUNED AS THERE STILL IS AN OUTSIDE CHANCE THAT THINGS COULD LINE UP A BIT BETTER FOR SNOW. SUNDAY THROUGH NEXT FRIDAY... VERY COLD AIR WILL ANCHOR IN SUN AND MON WITH HIGHS IN THE 30S AND 40S AND LOWS IN THE TEENS AND 20S THESE DAYS. UPSLOPE SNOWS STILL APPEAR POSSIBLE BOTH SUN NIGHT AND MON NIGHT...MAINLY IN THE NW PANHANDLES. SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE. A VERY SLOW WARMING TREND BY PANHANDLE STANDARDS WILL BE NOTED NEXT WEEK... FINALLY LEADING TO HIGHS BACK IN THE 70S BY THU. SIMPSON FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER AREAS ARE EXPECTED TODAY. DEPENDING ON HOW FAST A COLD FRONT MOVES THROUGH THE AREA ON SATURDAY...THE SOUTHERN HALF OF THE PANHANDLES COULD SEE ELEVATED TO CRITICAL FIRE WEATHER CONCERNS SATURDAY AFTERNOON. DUE TO BELOW NORMAL TEMPERATURES AND A LACKING THERMAL RIDGE...IT DOES NOT APPEAR TO BE AN OUTBREAK TYPE PATTERN IN SPITE OF A 70+ KT JET AT H5 LATE SAT AFTERNOON. AFTER SATURDAY...NO FIRE WEATHER CONCERNS ARE EXPECTED THROUGH WEDNESDAY DUE TO BELOW NORMAL TEMPERATURES AND INCREASED MOISTURE. SIMPSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/16
Hazardous weather outlook, Mar 22, 5:18 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 518 AM CDT FRI MAR 22 2013 OKZ001>003-TXZ001>020-222230- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 518 AM CDT FRI MAR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WEST BECOMING NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE PANHANDLES ON SATURDAY AFTERNOON AND EVENING. A WIND ADVISORY WILL LIKELY BE REQUIRED. BLOWING DUST WILL BE POSSIBLE IN THE SOUTHWEST TEXAS PANHANDLE. ONE TO THREE INCHES OF LIGHT SNOW ARE POSSIBLE OVER THE NORTHEAST PANHANDLES SATURDAY EVENING...MAINLY NORTH AND EAST OF A CANADIAN TO GUYMON LINE. STRONG WINDS COULD CREATE BLOWING SNOW...REDUCED VISIBILITIES AND POSSIBLE BLIZZARD CONDITIONS IN ANY AREAS OF SNOW THAT CAN ACCUMULATE. LIGHT ACCUMULATING SNOWS WILL BE POSSIBLE IN THE NORTHWEST PANHANDLES SUNDAY NIGHT AND AGAIN MONDAY NIGHT. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ON SATURDAY COULD LEAD TO ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE SOUTHERN TEXAS PANHANDLE SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS SATURDAY.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:15 PM CDT | Wind Advisory | AMA | Beaver, Cimarron, Texas | 30 hr |
Nearby
High Wind Warnings in Texas, 2013High Wind Warnings in Oklahoma, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.